A few weeks ago, I went to a walk in clinic with symptoms like enlarged lymph glands, fever, and night sweats. I was told I might be a sinus infection and was given a RX for amoxicillan. I took only one pill that night and the next morning got a phone call about the blood tests they had done and sure enough it was mono. I did not take any more of the amoxicillan after I was told it was mono. I had just started to feel better except a few days ago I had a rash develop on the palms of my hands which spread yesterday to a full body extremely itchy red rash. Would taking one pill of amoxicillan give me this rash? What is the best anti itch product to use for this case? I was just prescribed prednisone to get rid of the rash, but until it is gone I would love to know of some temporary relief to the pain and awful itchy feeling. Thanks!
Mononucleosis is predominantly caused by the Epstein-Barr virus (EBV).Infectious mononucleosis is generally self-limiting and only symptomatic and/or supportive treatments are used.
Rest is recommended during the acute phase of the infection, but activity should be resumed once acute symptoms have resolved.
Acetaminophen/paracetamol or non-steroidal anti-inflammatory drugs (NSAIDs) may be used to reduce fever and pain – aspirin is not used due to the development of a complication.
The antibiotics amoxicillin and ampicillin are contraindicated in the case of any coinciding bacterial infections during mononucleosis because their use can frequently precipitate a non-allergic rash.
Just apply calamine lotion to the body to soothe the itchy feeling.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.